MAUDE Adverse Event Report: CORDIS CORPORATION RAILWAY; INTRODUCER, CATHETER

CORDIS CORPORATION RAILWAY; INTRODUCER, CATHETER
Catalog Number RW6ADTB
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During removal of the dilator of railway access kit with 6f adroit and stainless steel (ss) guidewire (gw), it was noticed that the distal 10cm of the dilator was almost fully detached and only connected via a thin thread.Everything could be pulled outside the guiding catheter (gc), and procedure was completed as planned.The device was stored in the cath lab for four months.The device was not resterilized.The product was inspected prior to use and appeared normal.The device was prepped as per the instructions for use (ifu).There was no difficulty flushing the device.The dilator of the railway kit was used for tracking only in this procedure.The dilator was used through an unknown 6f gc that was inserted through an unknown 6f sheath.There was no resistance with the gc.There was no excessive force used during the procedure.No other information was provided.There was no reported patient injury.The device was returned for analysis.Per visual analysis, one non-sterile railway access kit, 6f, adt, ss wire was received.A separated condition was noted approximately at 19.2 cm from distal tip of the system dilator.No other anomalies were observed during the analysis.Due the separated condition of the device, a microscopic analysis was performed.Per sem analysis, the separated area of the body/shaft of the railway access kit, 6f, adt, ss wire unit presented evidence of elongations on the body/shaft material of the unit.The elongations found on the body/shaft material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced by a tensile force that exceeded the body/shaft material yield strength prior to the separation.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17943784 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿vessel dilator - frayed/split/torn - in patient¿ and "vessel dilator - separated" were confirmed by analysis.The exact cause of the reported events could not be conclusively determined.Procedural factors, such as operator technique, may have contributed to the tensile force described that caused the separations of the device.According to the ifu, which is not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ additionally, the ifu precautions users to inspect devices prior to use for any damages.Neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During removal of the dilator of railway access kit with 6f adroit and stainless steel (ss) guidewire (gw), it was noticed that the distal 10cm of the dilator were almost fully detached and only connected via a thin thread.Everything could be pulled outside the guiding catheter (gc), and procedure could be proceeded as planned.There was no reported patient injury.The device was stored in the cath lab for four months.The device in not resterilized.The product was inspected prior to use and appear to be normal.The device was prepped as per the instructions for use (ifu).There were no difficulty encountered flushing the device.The dilator of the railway kit was used for tracking only in this procedure.Dilator was used through an unknown 6f guiding catheter (gc) that was inserted through an unknown 6f sheath.There was no resistance with the gc.There was no excessive force used during the procedure.The device will be returned for evaluation.No other information was provided.Per visual analysis, a separated condition was noted approximately at 19.2 cm from distal tip of the system dilator.The affiliate confirmed that the device was received in pieces.The separation took place right when the distal part was outside of the patient.

Brand Name
RAILWAY
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12274875
Report Number9616099-2021-04759
Device Sequence Number4663982
Product Code DYB
UDI-Device Identifier20705032076880
UDI-Public20705032076880
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K180081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberRW6ADTB
Device Lot Number17943784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1